Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from IBS, severe perianal burning sensation and reversal of ileostomy. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I have serious explosive wind esp. during the night whilst lying down ... always had IBS but symptoms are far worse since ileostomy and reversal of ileostomy. Also severe perianal burning sensation, intermittent
Posted Sun, 2 Sep 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 16 hours later
Hi and thanks for contacting healthcaremagic
Flatulence is usually a result of fermentation of sugars. This occurs either because of maldigestion - malabsorption of sugars or an altered bowel floral content. Ileostomt and reversal of it may induce a motility problems and induce a small bowel bacterial growth (SIBBO). SIBBO can also develop because of damaged ileocecal valve. Hence consultant your GP and get a prescription of rifaximin. Also avoid simple sugars and milk and take complex foods.
Above answer was peer-reviewed by
Follow-up: Suffering from IBS, severe perianal burning sensation and reversal of ileostomy. What to do? 11 days later
I went to see my GP to ask for rifaximin ... this is not known in this country (U.K.) - I don't know where you are currently working - ??? - evidently not U.K.
My GP prescribed me Metoclopram which is supposed to encourage the stomach to empty. We'll see if it has any effect - I don't have much confidence having tried a number of remedies over the years with nil success. Your suggestion was an antibiotic but my GP did not seem to think that was the answer .... ???
Answered by Dr. Poorna Chandra K.S 8 hours later
Hi and thanks for the followup
The advantage of rifaximin is it acts as a topical agent and is not absorbed from the gut. This makes it very safe and reduces the side effect.
Metaclopramide acts primarily on the stomach and i would prefer something that acts all through out - like itopride/cinatapride/ mozapride. I don't practice in UK and not sure of their availability
As I had said earlier this does look like a motility issue with secondary bacterial overgrowth and would require a combination of prokinetics and antibiotics. If rifaximin is not available you may try doxycycline
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor